MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ALL POLY PATELLA SIZE 1 8 MM THICKNESS; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ALL POLY PATELLA SIZE 1 8 MM THICKNESS; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Atrial Fibrillation (1729)
Date of Event 04/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2022-01653, 0001822565-2022-01654, 0001822565-2022-01655.Medical devices: gender solutions female (gsf) femoral nonporous size 3, left catalog#: 00541401601 lot#: 64891382; articular surface ultracongruent size 1 2 left 9 mm height catalog#: 00542801109 lot#: 64468983; modular cemented tibial baseplate size 1, left catalog#: 642000210 lot#: 65227604.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that patient underwent a left total knee arthroplasty and prescribed medication two days post-op.Subsequently, approximately a week later, the patient was admitted to the hospital with atrial fibrillation and a pulmonary embolism.The issues were resolved by the following day with no further complications reported.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted, to relay additional information.It was reported, a patient had a total knee arthroplasty.Subsequently, approximately one week later, developed atrial fibrillation and a pulmonary embolism.Procedural related complications are influenced by the "type of surgery, patients pre-existing comorbid state, and perioperative management".Side effects of the administration of anesthesia are a known cause of chest pain, ekg changes and mi, during the intraoperative and postoperative recovery.Elective total joint procedures have cardiac workup, prior to surgery to "clear" them of surgery.Hence, reducing their risk for these cardiac related complications.Patients are at the highest risk immediately post op, but continue to be at risk for several weeks post op.As the reported complaint indicated, a cardiac postoperative complication developed.And it can be implied medical treatment was warranted to treat the complication.Procedural related complications are influenced by the "type of surgery, patients pre-existing comorbid state, and perioperative management".If a dvt/ blood clot breaks free, it may travel through the bloodstream and block blood flow to the lungs.This complication is called a pulmonary embolism.Total joint patients are typically placed on medication post-operative for a period of time to help prevent the development of dvt/blood clot formation that can lead to an pe.As the complaint indicated, the patient developed a post-operative complication, it can be implied medical intervention was completed to treat the pe.

Brand Name
ALL POLY PATELLA SIZE 1 8 MM THICKNESS
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key14577437
Report Number0001822565-2022-01656
Device Sequence Number20377815
Product Code JWH
UDI-Device Identifier00889024189591
UDI-Public(01)00889024189591(17)251108(10)64825664
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/08/2025
Device Model NumberN/A
Device Catalogue Number00542000801
Device Lot Number64825664
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2022
Supplement Date Received by Manufacturer06/17/2022
Initial Report FDA Received Date06/02/2022
Supplement Report FDA Received Date06/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexFemale
Patient Weight72 KG
Patient RaceWhite